MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient sample is not available for further testing and investigation.The sample type was edta.The customer indicated the physician expected a lower result.Without the sample and the requested information, siemens is unable to determine the cause of the falsely elevated result.Siemens cannot rule out sample specific issue most likely due to some unidentified interference as the potential root cause for the discordant result.The cause for the discordant ipth result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2018-00131 was filed for the same event.
 
Event or Problem Description
A discordant elevated result was obtained for a patient sample on the advia centaur xp intact parathyroid hormone (pth) assay.The result was questioned by the phycisian.The result was higher than expected, the sample was repeated three times on a later date and the results were elevated.A redraw patient sample was tested on an alternate method at a different location and the result was lower.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7432973
Report Number1219913-2018-00132
Device Sequence Number1094446
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2018
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number25427004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1